Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 17, NWS Reno, NV

July 20, 2014Lassen County, California

NWS Reno, NV issued this flash flood warning at Jul 20, 2014, 5:37 PM PDT for Lassen County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2014, 5:37 PM PDT (00:37 UTC)
Expired
Jul 20, 2014, 9:00 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Lassen County, CA

The radar

The Reno radar (KRGX), 110 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WGUS55 KREV 210037
FFWREV
CAC035-210230-
/O.NEW.KREV.FF.W.0017.140721T0037Z-140721T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
537 PM PDT SUN JUL 20 2014

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 730 PM PDT

* AT 535 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER EAST CENTRAL LASSEN
  COUNTY...OR 25 MILES NORTH OF HERLONG...MOVING NORTHEAST AT 5 MPH.

* THE STORM PRODUCING FLASH FLOODING IS OVER HIGHWAY 395 BETWEEN     
  STANDISH AND RAVENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 4056 12042 4062 12022 4044 12011 4038 12031

$$

BRONG
3 follow-up statements
239 
WGUS75 KREV 210128
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
628 PM PDT SUN JUL 20 2014

CAC035-210230-
/O.CON.KREV.FF.W.0017.000000T0000Z-140721T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN CA-
628 PM PDT SUN JUL 20 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR EAST
CENTRAL LASSEN COUNTY...

AT 624 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED OVER EAST CENTRAL LASSEN COUNTY...OR 25 MILES SOUTHEAST OF 
TERMO...MOVING NORTHEAST AT 5 MPH. THERE HAVE BEEN REPORTS OF 
DAMAGING WINDS IN THE AREA OF THIS STORM.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTY. HIGHWAY 395 BETWEEN 
STANDISH AND RAVENDALE CONTINUES TO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. BE VERY CAUTIOUS 
DRIVING THROUGH ARES WHERE FLOODING HAS OCCURRED DURING THE NIGHT. 
YOU MAY NOT BE ABLE TO SEE FLOOD WATERS OR WHERE ROADWAYS HAVE BEEN 
WASHED OUT.

&&

LAT...LON 4056 12042 4062 12022 4044 12011 4038 12031

$$

BOYD
772 
WGUS55 KREV 210223
FFWREV
CAC035-210400-
/O.EXT.KREV.FF.W.0017.000000T0000Z-140721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
723 PM PDT SUN JUL 20 2014

THE NATIONAL WEATHER SERVICE IN RENO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 900 PM PDT

* AT 718 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THIS     
  STORM CONTINUES TO PRODUCE HEAVY RAINFALL AROUND 1 INCH OR MORE    
  IN AN HOUR.

* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER     
  MAINLY RURAL AREAS OF THE INDICATED COUNTY MAINLY OVER HIGHWAY 395 
  BETWEEN STANDISH AND RAVENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. BE CAREFUL DRIVING 
AT NIGHT IN FLOODED AREAS. YOU MAY NOT BE ABLE TO SEE FLOOD WATERS 
OR WASHED OUT ROAD SURFACES.

&&

LAT...LON 4056 12042 4062 12022 4044 12011 4038 12031

$$

BOYD
465 
WGUS75 KREV 210352
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
852 PM PDT SUN JUL 20 2014

CAC035-210401-
/O.EXP.KREV.FF.W.0017.000000T0000Z-140721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN CA-
852 PM PDT SUN JUL 20 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM PDT FOR EAST CENTRAL
LASSEN COUNTY...

RAIN HAS DIMINISHED OVER EASTERN LASSEN COUNTY AND THE THREAT FOR 
ADDITIONAL FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE. 

REMEMBER THAT MINOR FLOODING OF LOW SPOTS MAY CONTINUE THROUGH 
TONIGHT SO USE CAUTION WHEN DRIVING.

&&

LAT...LON 4056 12042 4062 12022 4044 12011 4038 12031

$$
MJD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:21 PM PDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 20, 4:21 PM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
421 PM PDT SUN JUL 20 2014

.UPDATE...
WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT
NORTHERN NEVADA INTO THE EVENING. FLASH FLOODING HAS BEEN
REPORTED BY STORM SPOTTERS IN THE GLENBROOK AREA OF LAKE TAHOE,
THE FISH SPRINGS AREA IN DOUGLAS COUNTY EAST OF GARDNERVILLE, IN
SOUTH RENO. HEAVY RAINFALL AMOUNTS OF OVER ONE INCH IN 30 MINUTES
HAVE BEEN REPORTED AND ARE POSSIBLE WITH ANY OF THESE STORMS
THROUGH THIS EVENING. RAINFALL IN AREAS OF STEEP TERRAIN CAN CAUSE
ROCK SLIDES AND WASHOUTS OF ROADS. PLEASE BE CAREFUL DRIVING IN
WESTERN NEVADA THROUGH THIS EVENING.

POWERFUL STORMS IN WEST-CENTRAL NEVADA HAVE ALSO PRODUCED A LARGE
DUST STORM IN THE CARSON AND HUMBOLDT SINKS IN PERSHING AND
CHURCHILL COUNTIES. THE DUST STORM IS CROSSING INTERSTATE 80 WITH
GUSTS UP TO 60 MPH AND VISIBILITY DROPPING TO LESS THAN ONE
QUARTER MILE. THIS IS A VERY DANGEROUS SITUATION FOR INTERSTATE 80
WHERE VISIBILITY AND STRONG WINDS CAN CREATE EXTREMELY HAZARDOUS
CONDITIONS ON THE INTERSTATE.

DUST STORMS OF THIS MAGNITUDE HAVE BEEN KNOWN TO CREATE DEADLY
MULTIPLE VEHICLE PILEUPS IN THE PAST. MOTORISTS SHOULD NOT ATTEMPT
TO DRIVE ON INTERSTATE 80 EAST OF FERNLEY! PULL OFF THE
INTERSTATE AND FIND A SAFE LOCATION TO PARK YOUR VEHICLE UNTIL CONDITIONS
HAVE IMPROVED. HOON

&&

.PREVIOUS DISCUSSION... /ISSUED 228 PM PDT SUN JUL 20 2014/

SYNOPSIS...
UPPER LEVEL DISTURBANCE MOVING NORTH ACROSS THE REGION WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY. RAINFALL SHOULD
OCCUR IN MORE AREAS COMPARED TO THE PAST FEW DAYS. THE THREAT FOR
THUNDERSTORMS CONTINUES MONDAY AND TUESDAY AS LOW PRESSURE LIFTS
NORTH ACROSS CALIFORNIA. DRIER AND LOCALLY BREEZY CONDITIONS ARE
EXPECTED BY MID WEEK, FOLLOWED BY A WARMING TREND BY NEXT WEEKEND.

SHORT TERM...
WAVE CONTINUES TO LIFT NORTHWARD ACROSS THE REGION TODAY, WITH A
DEFORMATION ZONE ALONG AND NORTH OF I-80.  UNDER THE DEFORMATION
ZONE...CLOUD COVER HAS LIMITED THE CONVECTIVE DEVELOPMENT TO A FEW
LIGHT SHOWERS. TO THE SOUTH...HIGHER INSTABILITY DUE TO SURFACE
HEATING HAS PRODUCE A CLUSTER OF SLOW MOVING SHOWERS AND
THUNDERSTORMS. MAIN CONCERN IS ALPINE AND NORTHERN MONO COUNTIES
WHERE MODERATE TO HEAVY RAIN AND MOIST SOILS MAY LEAD TO A FEW
MUD/ROCK SLIDES THIS AFTERNOON. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND IT APPEARS THE
CLOUDS WITH DEFORMATION ZONE ARE ERODING. MAIN STORM THREATS ARE
GUSTY WINDS, HAIL AND HEAVY RAIN.

FOR TONIGHT, MONDAY AND TUESDAY, MAIN CONCERN SHIFTS TO THE JET
SEGMENT LIFTING NORTH ACROSS THE AREA. THIS WILL PROVIDE THE
POTENTIAL FOR SHOWERS AND THUNDERSTORMS DAY AND NIGHT UNTIL DRIER
AIR WORKS INTO THE AREA BY WEDNESDAY.  HOWEVER TODAY'S 12Z RUNS
DON'T HAVE AS MUCH INSTABILITY AS THE LAST TWO DAYS. IN ADDITION
THERE IS UNCERTAINTY IN THE MODELS IN ANY WAVES TRACKING ALONG OR
JUST NORTH OF THE JET AXIS. LATEST MODELS ONLY SHOW A WAVE PASSING
ACROSS NORTHEAST CALIFORNIA ON TUESDAY AFTERNOON, WHICH WOULD
PLACE THE BEST THUNDERSTORM POTENTIAL NORTH OF I-80. THOUGH
HEATING AND LINGERING MOISTURE MAY LEAD TO A SHOWERS AND
THUNDERSTORMS DEVELOPING SOUTH OF I-80. WITH THE JET MOVING NORTH
STORM MOTIONS WILL INCREASE TO UP TO 20 MPH BY MONDAY AFTERNOON.
THIS WILL LEAD TO LESS RAINFALL REACHING THE GROUND AND A HIGHER
CHANCE FOR NEW FIRE STARTS FROM LIGHTNING STRIKES. GUSTY WINDS AND
HAIL ARE THE MAIN STORM THREATS DURING THE AFTERNOON AND EVENING
HOURS.  BRONG

LONG TERM...

ANOTHER ROUND OF MINOR ADJUSTMENTS TO THE LONG-TERM FORECAST. DID
ADD A SLIGHT CHANCE OF A THUNDERSTORM STARTING SUNDAY FOR THE SIERRA
IN MONO COUNTY. OTHERWISE, THE FORECAST CONTINUES AS DESCRIBED IN
THE PREVIOUS PACKAGE.

DRIER SOUTHWEST FLOW WILL ELIMINATE THUNDERSTORM CHANCES FROM MID
WEEK INTO THE BEGINNING OF THE WEEKEND. THE PRESSURE GRADIENT
BECOMES ORIENTED FROM THE SOUTHWEST TO THE NORTHEAST AS LOW PRESSURE
MOVES INTO THE PACIFIC NORTHWEST.  THIS WILL DISRUPT THE MONSOONAL
MOISTURE FLUX AS IT DEFORMS THE UPPER LEVEL PATTERN RESULTING IN
COOLER TEMPERATURES AND FASTER AFTERNOON WINDS. CURRENTLY WATCHING
THE POTENTIAL OF A JET STREAK FORMING OVER THE SIERRA. HOLDING OFF
ON RAISING WIND SPEEDS FURTHER FOR NOW, BUT WILL NEED TO REEVALUATE
WINDS AND POTENTIAL FOR CRITICAL FIRE CONDITIONS FOR THURSDAY.

TEMPERATURES BEGIN TO INCREASE TOWARDS THE END OF THE WEEK AS THE
RIDGE REASSERTS ITSELF. HIGHS WILL APPROACH TRIPLE DIGITS FOR
WESTERN NEVADA VALLEYS BY FRIDAY AND SATURDAY. MEANWHILE, THE
THERMAL TROUGH WILL BECOME MORE FAVORABLE FOR AFTERNOON BUILD-UPS ON
SATURDAY AND SUNDAY. WIND THE BEST SURFACE CONVERGENCE OCCURRING ON
SUNDAY, HAVE ADDED A SLIGHT CHANCE OF CONVECTION ALONG THE SIERRA
AND LONG VALLEY CALDERA RIM. MAY NEED TO ADD SOME FOR SATURDAY IF
SURFACE TEMPERATURES BEGIN TO TREND WARMER.  BOYD

AVIATION...
ANOTHER DAY OF SCATTERED THUNDERSTORMS IS ON TAP FOR TODAY. COVERAGE
COULD ACTUALLY BE HIGHER THAN SATURDAY AND STORM MOTIONS BEGIN TO
INCREASE. MONDAY ALSO LOOKS LIKE A SCATTERED THUNDERSTORM DAY FOR
AREAS NORTH OF HIGHWAY 50...WITH LESSER COVERAGE SOUTH OF 50. FOR
BOTH TODAY AND MONDAY THE PRIMARY THREATS TO AVIATION WILL BE
TURBULENCE AND LOW LEVEL WIND SHEAR IN THE VICINITY OF TSTMS ALONG
WITH GUSTY SFC WINDS TO NEAR 45 KTS. LARGE HAIL IN AND NEAR TSTM
CORES IS ALSO A THREAT ALONG WITH LIGHTNING. WILL NEED TO INCLUDE
VCTS FOR MOST TERMINALS TODAY AND APPROACH AND DEPARTURE ROUTES WILL
LIKELY BE AFFECTED BY TSTMS THIS AFTERNOON AND EARLY EVENING.

THERE IS LESS CHANCE OF TSTMS TUESDAY...AND MAINLY NORTH OF HIGHWAY
50. BY WEDNESDAY THE CHANCE FOR TSTMS IS CLOSE TO ZERO...BUT THERE
SHOULD BE STRONGER SFC WINDS BY THEN AND THAT COULD PRODUCE GUSTY
CROSS WINDS EAST OF THE SIERRA IN THE AFTERNOON. 20/BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...DUST STORM WARNING UNTIL 8 PM PDT THIS EVENING NVZ004.

CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Local storm report, Jul 20, 4:18 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
418 PM PDT SUN JUL 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     FLASH FLOOD      SPOONER SUMMIT          39.10N 119.90W
07/20/2014                   DOUGLAS            NV   LAW ENFORCEMENT

            NHP IS REPORTING DEBRIS OVER THE ROAD NEAR SPOONER SUMMIT
            AT HIGHWAY 50 AND 28.

&&

BRONG
Special weather statement, Jul 20, 4:30 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
430 PM PDT SUN JUL 20 2014

NVZ004-210030-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
430 PM PDT SUN JUL 20 2014

...STRONG STORM WITH HEAVY RAIN NORTHEAST OF FERNLEY...

AT 424 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF TRINITY JUNCTION...OR 24
MILES NORTHEAST OF FERNLEY...AND MOVING SOUTHWEST AT 5 MPH.

FREQUENT DEADLY LIGHTNING...VERY HEAVY RAIN WITH AMOUNTS NEAR ONE
INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45
MPH...WILL OCCUR WITH THIS STORM.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  57 AND 68. BE AWARE THAT A STRONG DUST STORM IS NORTHEAST OF THIS
  STORM FROM HIGHWAY 95 TO WINNEMUCCA.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON THE INTERSTATE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3991 11901 3981 11892 3968 11907 3976 11916
TIME...MOT...LOC 2328Z 044DEG 5KT 3980 11900

BOYD
Local storm report, Jul 20, 5:07 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
507 PM PDT SUN JUL 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     DEBRIS FLOW      S INDIAN HILLS          39.09N 119.78W
07/20/2014                   DOUGLAS            NV   PUBLIC

            LOTS OF MUD ACROSS ROADS BEING SHOVELED OUT BY COMMUNITY
            AT THE GOLF COURSE. SOME HOUSES HAD LOTS OF DAMAGE FROM
            THE MUD SLIDES AND WATER.

&&

WEISHAHN
Special weather statement, Jul 20, 5:17 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
517 PM PDT SUN JUL 20 2014

CAZ071-210100-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
517 PM PDT SUN JUL 20 2014

...THUNDERSTORM OVER HIGHWAY 395 NORTH OF STANDISH...

AT 509 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM OVER HIGHWAY 395 NORTH OF STANDISH...MOVING NORTHWEST
AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN AND GUSTY WINDS TO 40 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 600 PM PDT INCLUDE...

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN STANDISH AND
RAVENDALE. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN
WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 4056 12042 4062 12022 4046 12012 4038 12030
TIME...MOT...LOC 0014Z 150DEG 10KT 4049 12028

BRONG
Local storm report, Jul 20, 5:26 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
526 PM PDT SUN JUL 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HEAVY RAIN       5 E GARDNERVILLE        38.94N 119.65W
07/20/2014  M1.35 INCH       DOUGLAS            NV   TRAINED SPOTTER

            1.35 INCHES OF RAIN FELL IN 30 MINUTES.

&&

WEISHAHN
Local storm report, Jul 20, 5:34 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
534 PM PDT SUN JUL 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      3 N FERNLEY - TIGER FIE 39.60N 119.24W
07/20/2014                   LYON               NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 0.51 INCHES OF RAINFALL
            IN 45 MINUTES. SPOTTER ALSO REPORTED ROADWAY FLOODING AND
            FREQUENT LIGHTNING.

0534 PM     HEAVY RAIN       CEDARVILLE              41.53N 120.17W
07/20/2014  M0.35 INCH       MODOC              CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 0.35 INCHES OF RAINFALL
            IN 25 MINUTES.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:17 PM PDTSpecial Weather StatementREVLassen43 min
Jul 21, 12:24 PM PDTSpecial Weather StatementREVLassen21 min
Jul 21, 12:56 PM PDTSpecial Weather StatementREVLassen64 min
Jul 21, 1:54 PM PDTAreal Flood AdvisoryREVLassen3 hr

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.